Alert archive / Kansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 208, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 26, 2006, 7:12 PM CDT for Edwards County, Hodgeman County, Kansas. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2006, 7:12 PM CDT (00:12 UTC)
- Expired
- Jul 26, 2006, 7:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
Counties Edwards County, KS, Hodgeman County, KS
The radar
The Dodge City radar (KDDC), 37 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 7:25 PM CDT | TSTM WND GST 60 | 11 Sse Hanston, KS | |
| Jul 26, 7:25 PM CDT | TSTM WND GST 70 | 7 N Offerle, KS | SOME TREE DAMAGE IN AREA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.2 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 140 J/kg
- Mixed-layer CIN
- -237 J/kg
- Mixed-layer LCL
- 1858 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- -48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 270013 SVRDDC KSC047-083-270045- /O.NEW.KDDC.SV.W.0208.060727T0012Z-060727T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 712 PM CDT WED JUL 26 2006 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN EDWARDS COUNTY IN SOUTH CENTRAL KANSAS. SOUTHEASTERN HODGEMAN COUNTY IN SOUTHWEST KANSAS. * UNTIL 745 PM CDT * AT 708 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED OVER EXTREME SOUTHEASTERN HODGEMAN COUNTY...OR ABOUT NEAR BELLEFONT...AND MOVING NORTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL RESIDENCES OF NORTHWESTERN EDWARDS COUNTY... RURAL RESIDENCES OF SOUTHEASTERN HODGEMAN COUNTY... THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS THIS WARNING REPLACES THE PREVIOUS WARNING ISSUED FOR HODGEMAN COUNTY. LAT...LON 3792 9983 3791 9950 3806 9935 3807 9974 $$ RITTERLING
2 follow-up statements
000 WWUS53 KDDC 270029 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 728 PM CDT WED JUL 26 2006 KSC047-083-270045- /O.CON.KDDC.SV.W.0208.000000T0000Z-060727T0045Z/ HODGEMAN KS-EDWARDS KS- 728 PM CDT WED JUL 26 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR NORTHWESTERN EDWARDS AND SOUTHEASTERN HODGEMAN COUNTIES... AT 725 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED OVER EXTREME SOUTHEASTERN HODGEMAN COUNTY...OR ABOUT 6 MILES NORTH OF OFFERLE... MOVING NORTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. DAMAGING WINDS UP TO 60 MPH WERE REPORTED 11 MILES SOUTH-SOUTHEAST OF HANSTON WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS LAT...LON 3792 9983 3791 9950 3806 9935 3807 9974 $$ RITTERLING
000 WWUS53 KDDC 270046 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 746 PM CDT WED JUL 26 2006 KSC047-083-270056- /O.EXP.KDDC.SV.W.0208.000000T0000Z-060727T0045Z/ HODGEMAN KS-EDWARDS KS- 746 PM CDT WED JUL 26 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN EDWARDS AND SOUTHEASTERN HODGEMAN COUNTIES EXPIRES AT 745 PM CDT... THE WARNED STORM HAS WEAKENED AND NO LONGER POSES A THREAT TO LIFE OR PROPERTY. LAT...LON 3792 9983 3791 9950 3806 9935 3807 9974 $$ RITTERLING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 1:44 PM CDT, 5 hours 28 minutes earlier.
Area forecast discussion, Jul 26, 1:44 PM CDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 144 PM CDT WED JUL 26 2006 .DISCUSSION... DAYS 1-2... CONCERNS ARE AMOUNT OF HEAT AND CONVECTION. UPPER LEVEL RIDGE OVER WESTERN CONUS IS FORECAST TO DISTEND EASTWARD WITH TIME MAKING ITS WAY BACK INTO THE NORTHERN PLAINS BY FRIDAY. THIS WILL LEAVE THE CENTRAL HIGH PLAINS ON THE TROPICAL SIDE OF THINGS WITH CONTINUED HIGH SURFACE DEWPOINTS AND VERY WARM TEMPERATURES EACH DAY. THE PLUME OF MONSOONAL MOISTURE OVER THE SIERRA MADRE OCCIDENTALS OF MEXICO WILL CONTINUE TO STREAM NORTHWARD INTO THE SOUTHWEST STATES AND THE SOUTHERN ROCKIES. A LOWER TROPOSPHERIC SHEAR AXIS ACROSS KANSAS AND THE PANHANDLES SHOULD ONCE AGAIN PROVIDE FOCUS FOR LATE DAY AND EVENING CONVECTION TODAY AS AFTERNOON DEWPOINTS REMAIN IN THE 50S TO NEAR 60 EVEN AFTER MIXING. THE RESULT WILL BE HIGH BASED STORMS AGAIN, MUCH LIKE YESTERDAY. BY THURSDAY HOWEVER THE LOW LEVEL SHEAR AXIS IS FORECAST TO BE A BIT FARTHER SOUTH SO THAT CONVECTION WILL BE LESS LIKELY EXCEPT FOR MY VERY SOUTHERN COUNTIES. HAVE LEFT TEMPERATURES IN THE UPPER 90S TO NEAR 100 RANGE BOTH DAYS SO OPPRESSIVE HEAT WILL CONTINUE A FEW MORE DAYS. CONVECTIVE DEBRIS MAY LIMIT TEMPERATURES A BIT KEEPING US OUT OF THE LOW 100 TO 105 RANGE. NOTICE: KDDC LOST MUCH OF ITS NETWORK COMMUNICATION ABILITY THIS MORNING DUE TO A CUT FIBER OPTIC CABLE. AS OF THIS WRITING, THE OFFICE REMAINS WITHOUT COMMUNICATIONS VIA WIDE AREA NETWORK AND INTERNET THEREBY LIMITING THE TYPE AND NUMBER OF PRODUCTS THE OFFICE CAN PROVIDE. WE REGRET ANY INCONVENIENCE THIS MAY CAUSE AND HOPE OUR GROUND COMMUNICATION SERVICE PROVIDERS WILL HAVE FULL COMMUNICATIONS RESTORED SOON. DAYS 3-7... ALL THE MODELS HINT AT A SYNOPTIC SCALE FEATURE MOVING NORTH OUT OF THE TROPICS INTO THE SOUTHERN ROCKIES AND SOUTHERN PLAINS BY DAYS 5 TO 7. THE HEIGHT AND TEMP PATTERNS IN THE EXTENDED COULD BE AFFECTED BY CONVECTIVE FEEDBACK. NEVERTHELESS, THUNDERSTORMS MAY BE POSSIBLE BY MONDAY NIGHT OR TUESDAY WITH THIS FEATURE. TIMING AND EXACT LOCATION IS OF COURSE NOISE. MAX TEMPS MAY BE HELD DOWN BY ANY CLOUDS AND PRECIP BUT MINS COULD ACTUALLY BE HELD UP. ALSO THE DOWNSLOPE FLOW WILL BE CUT OFF FOR MOST OF THE EXTENDED. SO INSTEAD OF MAXES OVER 100, UPPER 90S MAY BE MORE REASONABLE. && .PRELIMINARY POINT TEMPS/POPS... DDC 70 98 70 97 / 30 20 20 0 GCK 68 98 68 99 / 20 20 20 0 EHA 68 96 67 96 / 30 20 20 0 LBL 69 97 70 99 / 40 20 20 0 HYS 70 98 69 99 / 40 30 10 0 P28 75 99 72 97 / 40 30 30 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && JOHNSON/FINCH FN08/24
Hazardous weather outlook, Jul 26, 5:00 AM CDT, 14 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 500 AM CDT WED JUL 26 2006 KSZ030-031-043>046-061>066-074>081-084>090-271000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 500 AM CDT (400 AM MDT) WED JUL 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THE RANGE LAND FIRE DANGER INDEX WILL CLIMB INTO THE VERY HIGH CATEGORY THIS AFTERNOON. HIGH TEMPERATURES WILL RANGE FROM 98 TO 102 DEGREES AND WINDS WILL SHIFT NORTHEAST AT 15 TO 20 MPH. ALL OUTDOOR BURNING IS STRONGLY DISCOURAGED...AS ANY FIRE WHICH DOES START WILL EASILY SPREAD FAST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. 12
In the hours before
Local storm report, Jul 26, 2:00 PM CDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
200 PM CDT WED JUL 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND GST ELKHART 37.00N 101.89W
07/26/2005 M0 MPH MORTON KS MESONET
58 MPH WIND GUST REPORTED ON AMOS SITE AT ELKHART
&&
JFINCHLocal storm report, Jul 26, 2:00 PM CDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
200 PM CDT WED JUL 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND GST ELKHART 37.00N 101.89W
07/25/2006 58 MPH MORTON KS MESONET
58 MPH WIND GUST REPORTED ON AMOS SITE AT ELKHART
&&
JFINCHLocal storm report, Jul 26, 6:27 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
627 PM CDT WED JUL 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG DODGE CITY 37.76N 100.01W
07/26/2006 FORD KS NWS EMPLOYEE
6 INCH DIAMETER LIVE TREE BRANCH DOWN
&&
GRZYWACZLocal storm report, Jul 26, 6:41 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
641 PM CDT WED JUL 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG WRIGHT 37.78N 99.89W
07/26/2006 FORD KS LAW ENFORCEMENT
POWER LINES DOWN ON ROAD AT JEWELL AND 119.
&&
GRZYWACZLocal storm report, Jul 26, 7:07 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
707 PM CDT WED JUL 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND GST 8 SW JETMORE 37.99N 100.00W
07/26/2006 E60.00 MPH HODGEMAN KS TRAINED SPOTTER
&&
GRZYWACZThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:08 PM CDT | Severe Thunderstorm Warning | DDC | Comanche | 37 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.